Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 5, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Mar 24, 2017, 4:13 AM CDT for 8 counties in Texas. It took effect at Mar 24, 2017, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2017, 4:13 AM CDT (09:13 UTC)
- In effect from
- Mar 24, 2017, 11:00 AM CDT
- Expired
- Mar 24, 2017, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2689 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
199 WWUS74 KSJT 240913 NPWSJT URGENT - WEATHER MESSAGE National Weather Service SAN ANGELO TX 413 AM CDT Fri Mar 24 2017 ...WIND ADVISORY IN EFFECT FROM LATE FRIDAY MORNING THROUGH THE AFTERNOON HOURS FOR THE BIG COUNTRY... .Gusty west to southwest winds will develop by late morning across much of the area today. Winds in the Big Country will increase to 25 to 35 mph with gusts near 40 mph possible. TXZ049-054-098-099-113-114-127-128-241715- /O.EXP.KSJT.WI.Y.0004.000000T0000Z-170324T0900Z/ /O.NEW.KSJT.WI.Y.0005.170324T1600Z-170325T0000Z/ Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor- Callahan- Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, and CROSS PLAINS 413 AM CDT Fri Mar 24 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... The National Weather Service in SAN ANGELO has issued a Wind Advisory, which is in effect from 11 AM this morning to 7 PM CDT this evening. * TIMING...Through 4 AM this morning * WINDS...South at 25 to 35 mph with gusts to around 40 mph * IMPACTS...Hazardous driving and boating conditions PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory indicates you should expect winds of 35 mph. Winds speeds in this range will make driving difficult... especially for high profile vehicles. Also, expect hazardous boating conditions. Use extra caution. A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ064>066-071>073-076>078-139-140-154-155-168>170-241015- /O.EXP.KSJT.WI.Y.0004.000000T0000Z-170324T0900Z/ Sterling-Coke-Runnels-Irion-Tom Green-Concho-Crockett-Schleicher- Sutton-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-Mason- Including the cities of STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, ELDORADO, SONORA, COLEMAN, BROWNWOOD, BRADY, SAN SABA, MENARD, JUNCTION, and MASON 413 AM CDT Fri Mar 24 2017 ...WIND ADVISORY HAS EXPIRED... The Wind Advisory for the overnight hours has expired. $$
1 follow-up statement
116 WWUS74 KSJT 241159 NPWSJT URGENT - WEATHER MESSAGE National Weather Service SAN ANGELO TX 659 AM CDT Fri Mar 24 2017 ...WIND ADVISORY IN EFFECT FROM LATE FRIDAY MORNING THROUGH THE AFTERNOON HOURS FOR THE BIG COUNTRY... .Gusty west to southwest winds will develop by late morning across much of the area today. Winds in the Big Country will increase to 25 to 35 mph with gusts over 40 mph possible. TXZ049-054-098-099-113-114-127-128-250000- /O.CON.KSJT.WI.Y.0005.170324T1600Z-170325T0000Z/ Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor- Callahan- Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, and CROSS PLAINS 659 AM CDT Fri Mar 24 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * TIMING...Through 4 AM this morning. * WINDS...South at 25 to 35 mph with gusts to around 40 mph. * IMPACTS...Hazardous driving and boating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory indicates you should expect winds of 35 mph. Winds speeds in this range will make driving difficult... especially for high profile vehicles. Also, expect hazardous boating conditions. Use extra caution. A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 23, 11:50 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Mar 23, 11:50 PM CDT, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1150 PM CDT Thu Mar 23 2017 .AVIATION... /06Z TAFS/ South winds continue to howl across West Central Texas terminals late this evening, with gusts at or above 40kts noted at KABI (Abilene) and KSJT (San Angelo). These winds will continue until a cold front moves into the area during the early morning hours, clearing the eastern terminals before sunrise. Radars continue to show scattered showers and storms across the Permian Basin, with coverage expected to increase slightly as they move across West Central Texas. Have updated the mention of VCTS in the terminals to account for latest timing. Wind speeds will decrease slightly behind the front, but should increase once more by mid to late morning. && .PREV DISCUSSION... /issued 629 PM CDT Thu Mar 23 2017/ AVIATION... /00Z TAFS/ Strong southerly winds will continue to be the primary aviation concern this evening, with gusts of 30-40 knots across the terminals. These winds will continue overnight ahead of a cold front. As the front crosses the area, a scattered line of showers and storms are likely to develop. Given the uncertainty in timing and coverage, continued the use of the VCTS already in the forecast, although did update the time periods to better reflect the latest data from the mesoscale models. After the front, strong west and southwest winds will develop and continue through Friday. PREV DISCUSSION... /issued 349 PM CDT Thu Mar 23 2017/ SHORT TERM... (Tonight and Friday) Gusty south winds will continue across the area through the evening hours and did not make any change, with Wind Advisory conditions s to the current Wind Advisory that is in effect until 1 AM Friday. The main challenge in the short term period will be convective chances late this evening and overnight as lift from an upper trough interacts with an eastward moving dryline/Pacific front. The Hi-Res models have been fairly anemic concerning convective development across our area, with perhaps a broken line of showers and a few embedded thunderstorms entering far western counties by late evening and moving across the rest of the area overnight. Will keep chance POPs going for tonight, tapering off across southeast sections by mid morning. Basically a high shear, low CAPE environment overnight and while a strong storm or two is possible, the severe weather threat is expected to rather low. Gusty southwest to west winds and a much drier airmass will filter into the area on Friday. This will set the stage for critical fire weather conditions across much of the area. Please reference the Fire Weather Watch that has been issued for Friday. A Wind Advisory will likely be needed again for a good portion of the area Friday afternoon. Temperatures will be a bit cooler on Friday but still above normal, with afternoon highs around 80 degrees. LONG TERM... (Friday night through Thursday) Ideal radiational cooling conditions are expected Saturday morning, with overnight low temperatures dropping into the mid 40s for most locations. Temperatures in low lying areas and river valleys may drop into the low 40s. High temperatures on Saturday will range from the mid 70s across the Big Country to the upper 70s to lower 80s elsewhere. An upper level shortwave trough will approach the Central Plains Sunday night into Monday. Ahead of this system, a dryline will move through much of the forecast area Sunday, with west winds increasing to 15 to 25 mph. High temperatures will be well above seasonal normals, in the mid to upper 80s. A cold front will move through the area Monday morning, resulting in gusty north winds and slightly cooler temperatures. Highs will mainly be in the upper 70s to lower 80s. Isolated to scattered showers and thunderstorms will be possible along the front across mainly the northwest Hill Country, where better moisture will reside. A more potent upper level low is forecast to move into the Desert Southwest late Tuesday into Wednesday, then approach West Central Texas late Wednesday into Thursday. Models are coming into better agreement with the track of this system, although timing differences continue. The ECMWF has trended deeper with the system, but is still about 12 hours faster than the GFS. Given the better consistency, PoPs were trended up for the Tuesday night through Wednesday night time frame. The details on the possibility of strong to severe storms, along with locally heavy rainfall, will become more apparent as we get closer to the event. FIRE WEATHER... Critical fire weather conditions are expected to develop across much of the area on Friday, as a much drier airmass filters in behind a Pacific front that will move across the area overnight. Sustained southwest to west winds of 20 to 25 mph, with gusts to 35 mph are expected to develop from late morning through the afternoon hours, with relative humidities dropping into the 15 to 20 percent range. The combination of strong winds and low relative humidities will create dangerous fire weather conditions for much of the area, with any fires quickly becoming uncontrollable. Based on latest model guidance, the Fire Weather Watch has been expanded to include all but the far southeast portion of the forecast area on Friday. The Watch includes those areas generally north and west of a Brownwood to Sonora line. && .PRELIMINARY POINT TEMPS/POPS... Abilene 58 79 46 76 / 40 5 0 0 San Angelo 57 81 47 81 / 40 5 0 0 Junction 60 82 47 82 / 40 20 0 0 Brownwood 59 80 47 78 / 40 20 0 0 Sweetwater 55 78 48 76 / 40 0 0 0 Ozona 55 79 47 80 / 40 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from 11 AM CDT Friday through Friday evening for Brown-Callahan-Coke-Coleman-Concho-Crockett-Fisher-Haskell- Irion-Jones-Nolan-Runnels-Schleicher-Shackelford-Sterling-Sutton- Taylor-Throckmorton-Tom Green. Wind Advisory until 4 AM CDT Friday for Brown-Callahan-Coke- Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble-Mason- McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher-Shackelford- Sterling-Sutton-Taylor-Throckmorton-Tom Green. && 07/99/99
Hazardous weather outlook, Mar 23, 3:15 PM CDT, 12 hours 58 minutes before
Hazardous Weather Outlook National Weather Service SAN ANGELO TX 315 PM CDT Thu Mar 23 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-242015- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 315 PM CDT Thu Mar 23 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight A Wind Advisory remains in effect for all of West Central Texas until 1 AM Friday morning. Scattered thunderstorms are possible across the area late this evening and overnight. A few thunderstorms may produce gusty winds and hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms chances will increase across the area next Tuesday through Thursday as another upper level system affects the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:43 AM CDT | Red Flag Warning | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 15 more | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.